ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community

ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community (http://www.addforums.com/forums/index.php)
-   Anti-Depressants (http://www.addforums.com/forums/forumdisplay.php?f=328)
-   -   Cymbalta Discontinuation Blues (http://www.addforums.com/forums/showthread.php?t=194347)

Greyhound1 01-20-19 02:13 PM

Cymbalta Discontinuation Blues
 
I’ve been on so many anti-depressants, anti-anxiety, narcotic pain killers and ADHD meds. and have never had much difficulty getting off them. 2.5 years ago, I began Cymbalta and started on 30 mg and we titrated up to 60 mg. after 2 mos.

It worked well for about 6 mos. I’ve spent almost the past 2 years trying to get off it. By far, the hardest script I’ve tried to kick. After two days without, I get so down, depressed, angry, easily irritated, negative and have morbid thoughts along with the all too familiar brain zaps. Life becomes meaningless and I couldn’t care if I lived or died.

The withdrawal effects even from weaning off are so severe. That includes weaning off Cybalta and attempting to start Wellbutrin. 5 days is the longest, I’ve made it without it. I always go back to it after I can’t stand it anymore. It affects my life, job and relationships.

The only benefit I get from taking Cymbalta now is avoiding it’s horrible withdrawal effects. If anyone has any tips please let me know. It really sucks.

Little Missy 01-20-19 03:52 PM

Re: stopping all medication
 
Quote:

Originally Posted by Greyhound1 (Post 2013499)
Iíve been on so many anti-depressants, anti-anxiety, narcotic pain killers and ADHD meds. and have never had much difficulty getting off them. 2.5 years ago, I began Cymbalta and started on 30 mg and we titrated up to 60 mg. after 2 mos.

It worked well for about 6 mos. Iíve spent almost the past 2 years trying to get off it. By far, the hardest script Iíve tried to kick. After two days without, I get so down, depressed, angry, easily irritated, negative and have morbid thoughts along the the familiar brain zaps. Life becomes meaningless and I couldnít care if I lived or died.

The withdrawal effects even from weaning off are so severe. That includes weaning off Cybalta and attempting to start Wellbutrin. 5 days is the longest, Iíve made it without it. I always go back to it after I canít stand it anymore. It affects my life, job and relationships.

The only benefit I get from taking Cymbalta now is avoiding itís horrible withdrawal effects. If anyone has any tips please let me know. It really sucks.

Anti depressants, so good, but WICKED to get off of. Wicked.:eyebrow:

Little Missy 01-20-19 05:36 PM

Re: stopping all medication
 
Get in the garage. :cool:

Greyhound1 01-20-19 07:17 PM

Re: stopping all medication
 
Quote:

Originally Posted by Little Missy (Post 2013521)
Get in the garage. :cool:

Spent all day workin on my ride today.;)

That helps with anxiety. I donít have the right mindset, temperament, desire, care or motivation during Cymbalta withdrawal. My only escape is sleep but thatís difficult when Iím getting so many random, mild to major electrical zaps shooting though my brain.

Itís also difficult to wean off because itís a capsule. I had my Dr. lower my script from 60 to 30 mg. one month to help me wean off. I was out after 20 days and let her know that sure didnít work. She put me back on 60 mg. and wanted to know if I wanted to try an increase instead.:doh:

Sheís all for helping me get off it but we never imagined it would be so difficult.

Little Missy 01-20-19 07:26 PM

Re: stopping all medication
 
yeah, real nice to saddle up with a miserable rx on top of it all.

Greyhound1 01-20-19 07:28 PM

Re: stopping all medication
 
Quote:

Originally Posted by Little Missy (Post 2013505)
Anti depressants, so good, but WICKED to get off of. Wicked.:eyebrow:

Iíve been on at least 10 of the most popular over the years and I never had near this much difficulty. Some were pretty tough. Usually, I had no side effects if I were switching to another one.

Cymbalta is brutal to me! The others mainly, I only had brain zaps and perhaps some tiredness. With Cymbalta withdrawal it changes my mindset quickly for the negative. It makes me feel mentally miserable, emotional, hopeless and irritable.

qanda 01-20-19 09:54 PM

Re: stopping all medication
 
I know you can buy capsules you fill yourself because a friend of mine needed to for his sons science project. Is there a way to break open the 60's and measure out a certain amount with accuracy like maybe 50mg, or can a pharmacy do it?

Greyhound1 01-20-19 11:07 PM

Re: stopping all medication
 
Quote:

Originally Posted by qanda (Post 2013536)
I know you can buy capsules you fill yourself because a friend of mine needed to for his sons science project. Is there a way to break open the 60's and measure out a certain amount with accuracy like maybe 50mg, or can a pharmacy do it?

They are capsules which could be opened. Thatís not a bad idea as long my Doc. is cool with it. Iíll discuss it with her first. Thanks


All times are GMT -4. The time now is 01:26 AM.

Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2020, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums